Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 10, 2014, 8:21 PM CDT for Carter County, Murray County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Oct 10, 2014, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
Counties Carter County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 114 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
500 WWUS84 KOUN 110121 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT FRI OCT 10 2014 OKZ041-046-110145- MURRAY OK-CARTER OK- 821 PM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY AND CENTRAL CARTER COUNTIES UNTIL 845 PM CDT... AT 819 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SPRINGER...DOUGHERTY...GENE AUTRY...GRAHAM...MILO...TURNER FALLS AND FOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3421 9746 3438 9750 3449 9706 3423 9701 TIME...MOT...LOC 0119Z 259DEG 24KT 3431 9739 $$ MAHALE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:47 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 10, 6:47 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 647 PM CDT FRI OCT 10 2014 .DISCUSSION... SCATTERED STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE TONIGHT...MAINLY BEFORE MIDNIGHT...SOUTH OF I-40. LATEST RADARS INDICATED ISOLATED TO NUMEROUS STORMS...GENERALLY NORTH OF A SURFACE COLD FRONT THAT WAS NEAR A SAN ANGELO TO DECATUR TEXAS TO HUGO OKLAHOMA LINE. AN INCREASING 850 MB JET MAY BE ALLOWING FOR HIGHER COVERAGE OF DEVELOPING STORMS IN FAR WESTERN NORTH TEXAS OVER THE PAST HOUR...WHICH WILL SPREAD NORTHEAST AND ACROSS SOUTHERN OKLAHOMA IN THE NEXT SEVERAL HOURS. A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH HAIL AS THE MAIN HAZARD AS MID LEVEL INSTABILITY LINGERS ABOVE THE SURFACE FRONT WITH MID LAPSE RATES AROUND 7C/KM IN NORTH TEXAS AND SOUTHERN OKLAHOMA. MOST RAIN HAS ENDED ACROSS NORTHERN OKLAHOMA WITH SOME AREAS OF DRIZZLE LINGERING. AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW. 17/06 && .AVIATION... THE FORECAST REMAINS CHALLENGING. GENERALLY THINK MVFR TO IFR CONDITIONS WILL BE ACROSS MUCH OF THE AREA THROUGH AT LEAST 06Z. THE COLD FRONT HAS PASSED SOUTH OF ALL TAF SITES. IMPROVING CONDITIONS...IFR TO MVFR TO VFR...ARE EXPECTED ACROSS THE AREA NORTH TO SOUTH...MAINLY AFTER 06Z. THE TIMING OF IMPROVING CONDITIONS REMAINS UNCERTAIN. ISO-NUM SHRA/TSRA WILL CONTINUE MAINLY BEFORE 06Z SOUTH OF KCSM- KSWO. EXACT TIMING AND COVERAGE REMAIN UNCERTAIN. KSPS HAS THE HIGHEST CHANCE FOR SHRA/TSRA THROUGH 03Z. AREAS OF DRIZZLE MAY OCCUR AS WELL EVEN NORTH OF THE LINE MENTIONED ABOVE. MBS && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI OCT 10 2014/ DISCUSSION... SURFACE FRONT IS MOVING THROUGH SOUTHERN OKLAHOMA AND WILL EXIT THE AREA THIS EVENING. STORMS HAVE INCREASED IN COVERAGE THIS AFTERNOON AND WILL BECOME MORE WIDESPREAD AS UPPER TROF MOVING INTO WESTERN NEW MEXICO MOVES TOWARD THE PLAINS TONIGHT INCREASING LIFT OVER THE AREA. THE SHOWERS/STORMS WILL MOVE OUT OF THE AREA TOMORROW AS UPPER WAVE MOVES BY. THERE WILL BE A BRIEF LULL IN STORMS BEFORE THE NEXT UPPER WAVE AMPLIFIES OVER THE NORTHERN AND CENTRAL ROCKIES AND MOVES TOWARD THE PLAINS INCREASING RAIN CHANCES AGAIN SUNDAY INTO MONDAY. FORECAST LOOKS DRY AFTER THIS TROF MOVES BY WITH COOL TEMPERATURES EARLY IN THE WEEK FOLLOWED BY A WARMING TREND THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 49 60 47 76 / 70 20 0 20 HOBART OK 48 62 48 79 / 50 10 0 20 WICHITA FALLS TX 52 65 50 81 / 70 20 0 20 GAGE OK 42 62 44 78 / 20 0 0 30 PONCA CITY OK 47 60 46 73 / 70 20 0 20 DURANT OK 56 65 51 75 / 90 40 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/17/17
Hazardous weather outlook, Oct 10, 6:35 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 635 PM CDT FRI OCT 10 2014 OKZ004>048-050>052-TXZ083>090-111100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 635 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED STRONG TO MARGINALLY SEVERE STORMS WILL MOVE ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT...MAINLY SOUTH OF I-40. THE STRONGER STORMS WILL PRODUCE HAIL NEAR THE SIZE OF QUARTERS...ESPECIALLY IN FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. PERIODS OF HEAVY RAINFALL AND LIGHTNING WILL ALSO OCCUR WITH THE STRONGER STORMS. .DISCUSSION... A COLD FRONT WILL CONTINUE TO PUSH INTO NORTHERN AND CENTRAL TEXAS TONIGHT...WITH MUCH COOLER AIR REPLACING WARM AND HUMID CONDITIONS IN FAR SOUTHEAST OKLAHOMA. AS A MID-LEVEL TROUGH MOVES ACROSS THE SOUTHERN PLAINS OVERNIGHT...RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SHOWERS AND A FEW STORMS MAY BE ONGOING ACROSS PARTS OF SOUTHERN AND EASTERN OKLAHOMA EARLY SATURDAY. HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...BUT SEVERE WEATHER POTENTIAL WILL BE LOW. RAIN CHANCES WILL END BY SATURDAY EVENING AS A COOL AND DRY AIRMASS MOVES IN. ANOTHER STORM SYSTEM WILL BRING CHANCES FOR SHOWERS AND STORMS SUNDAY INTO MONDAY. DESPITE RATHER POOR LOW LEVEL MOISTURE...THE STRENGTH OF THE UPPER STORM WILL FAVOR AT LEAST SOME THREAT OF SEVERE HAIL IN STRONGER STORMS. THIS WILL ESPECIALLY BE TRUE FROM SUNDAY NIGHT INTO MONDAY. DRY WEATHER WILL ENSUE FROM TUESDAY THROUGH NEXT WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/30/BT
In the hours before
Special weather statement, Oct 10, 6:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT FRI OCT 10 2014
TXZ087-110000-
KNOX TX-
632 PM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX COUNTY UNTIL
700 PM CDT...
AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KNOX CITY...
MOVING EAST AT 30 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR
GILLILAND.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3347 9992 3383 9968 3381 9966 3342 9948
3340 9972 3340 9990
TIME...MOT...LOC 2330Z 250DEG 26KT 3341 9981Special weather statement, Oct 10, 7:14 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 714 PM CDT FRI OCT 10 2014 TXZ086-089-090-110045- WICHITA TX-CLAY TX-ARCHER TX- 714 PM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA...WEST CENTRAL CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 745 PM CDT... AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF HOLLIDAY...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3376 9861 3385 9872 3405 9852 3388 9825 TIME...MOT...LOC 0013Z 234DEG 25KT 3382 9859 30
Special weather statement, Oct 10, 8:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 802 PM CDT FRI OCT 10 2014 OKZ024-025-027>029-110145- OKLAHOMA OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-CANADIAN OK- 802 PM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...NORTHWESTERN MCCLAIN...NORTHEASTERN GRADY...NORTHERN CLEVELAND AND SOUTHEASTERN CANADIAN COUNTIES UNTIL 845 PM CDT... AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MUSTANG...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...MIDWEST CITY...MOORE...DEL CITY...MUSTANG... CHOCTAW...TUTTLE...SPENCER...NICOMA PARK...STANLEY DRAPER LAKE... TINKER AIR FORCE BASE...FOREST PARK AND VALLEY BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3526 9782 3543 9787 3558 9721 3533 9717 TIME...MOT...LOC 0100Z 258DEG 33KT 3536 9778 MAHALE
Special weather statement, Oct 10, 8:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT FRI OCT 10 2014
OKZ045-TXZ090-110145-
JEFFERSON OK-CLAY TX-
809 PM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 845 PM CDT...
AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF PETROLIA...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS 30 TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
RYAN...TERRAL...OSCAR AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3400 9822 3415 9769 3398 9764 3399 9768
3394 9773 3394 9776 3391 9776 3392 9778
3389 9778 3390 9780 3388 9780 3388 9782
3387 9782 3386 9791 3389 9798 3386 9798
3384 9815
TIME...MOT...LOC 0106Z 256DEG 35KT 3394 9811
MAHALESpecial weather statement, Oct 10, 8:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI OCT 10 2014
TXZ089-090-110145-
CLAY TX-ARCHER TX-
819 PM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 845 PM CDT...
AT 816 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
OLNEY...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3344 9867 3360 9831 3359 9829 3347 9819
3347 9842 3340 9842 3340 9866
TIME...MOT...LOC 0116Z 252DEG 45KT 3338 9856
MAHALESpecial weather statement, Oct 10, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT FRI OCT 10 2014 OKZ041-046-110145- MURRAY OK-CARTER OK- 821 PM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY AND CENTRAL CARTER COUNTIES UNTIL 845 PM CDT... AT 819 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SPRINGER...DOUGHERTY...GENE AUTRY...GRAHAM...MILO...TURNER FALLS AND FOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3421 9746 3438 9750 3449 9706 3423 9701 TIME...MOT...LOC 0119Z 259DEG 24KT 3431 9739 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:02 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Oct 10, 8:09 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Oct 10, 8:44 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Oct 10, 8:47 PM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Oct 10, 9:00 PM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
| Oct 10, 9:06 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Oct 10, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 49 min |
| Oct 10, 9:29 PM CDT | Special Weather Statement | OUN | Love | 31 min |
| Oct 10, 10:01 PM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Oct 10, 10:11 PM CDT | Special Weather Statement | OUN | Marshall | 49 min |
| Oct 10, 10:59 PM CDT | Special Weather Statement | OUN | Bryan | 46 min |
| Oct 10, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 42 min |
| Oct 10, 7:14 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| Oct 10, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 32 min |
| Oct 10, 8:19 PM CDT | Special Weather Statement | OUN | Archer | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.